MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Catalog Number KCFW-5.0-38-90-RB-RAABE
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
It has been reported that a flexor raabe guiding sheath device separated upon removal during an angiogram procedure.The device was placed in the patient's "leg" and was being used via contralateral approach.Although another manufacturer's wire guide was inside the sheath, it was said that the physician was withdrawing the sheath from the patient without having the dilator placed when the separation occurred.The patient was reported to have normal body habitus.No unintended section of the device remain inside the patient's body.The patient did not require any additional procedures due to this occurrence, nor have any adverse events been reported regarding the patient.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One used flexor raabe guiding sheath with check-flo valve and one wire guide were returned for evaluation.The outer nylon tubing was separated into two pieces and is only connected by the inner coiling wire.The distal end of the sheath appears to have accordion-like damage.Dimensional inspection did not reveal any evidence that the device was manufactured out of specifications.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Numerous design verification and validation activities have been performed to ensure that this device meets design requirements.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Per the ifu, "sheath removal: insert wire guide at least 10 centimeters (cm) past the tip of the sheath.Insert the introducer dilator over the wire into the sheath.Withdraw the sheath and dilator as a unit.Remove the wire guide." based on the information provided, examination of the returned product, and the results of our investigation, the root cause for this event was determined to be handling/ user technique as the sheath and dilator were not withdrawn as a unit.Appropriate measures have been initiated to address this failure mode.Per the risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7155022
Report Number1820334-2017-04577
Device Sequence Number1786552
Product Code DYB
UDI-Device Identifier00827002130692
UDI-Public(01)00827002130692(17)200814(10)8139842
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberKCFW-5.0-38-90-RB-RAABE
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/21/2017
Supplement Date Received by Manufacturer02/14/2018
Initial Report FDA Received Date12/29/2017
Supplement Report FDA Received Date02/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1